Alert archive / California / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Las Vegas, NV

July 18, 2025San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 18, 2025, 11:54 AM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 11:54 AM PDT (18:54 UTC)
Expired
Jul 18, 2025, 3:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 56 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 6.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WGUS55 KVEF 181854
FFWVEF
CAC071-182200-
/O.NEW.KVEF.FF.W.0039.250718T1854Z-250718T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1154 AM PDT Fri Jul 18 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  San Bernardino County in southern California...

* Until 300 PM PDT.

* At 1154 AM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Nipton and Nipton And Ivanpah Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3537 11546 3552 11536 3548 11523 3539 11514
      3531 11531 3524 11541 3531 11548

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
2 follow-up statements
238 
WGUS75 KVEF 182033
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
133 PM PDT Fri Jul 18 2025

CAC071-182200-
/O.CON.KVEF.FF.W.0039.000000T0000Z-250718T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
133 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS 
AFTERNOON FOR SAN BERNARDINO COUNTY...

At 133 PM PDT, Heavy rain has begun to taper off in the New York 
Mountains south of Nipton. However, runoff remains and flooding will 
persist along Nipton Road.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Nipton and Nipton And Ivanpah Roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3537 11546 3552 11536 3548 11523 3539 11514
      3531 11531 3524 11541 3531 11548

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
207 
WGUS75 KVEF 182151
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
251 PM PDT Fri Jul 18 2025

CAC071-182201-
/O.EXP.KVEF.FF.W.0039.000000T0000Z-250718T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
251 PM PDT Fri Jul 18 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON FOR 
SAN BERNARDINO COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3537 11546 3552 11536 3548 11523 3539 11514
      3531 11531 3524 11541 3531 11548

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:24 AM PDT, 1 hour 30 minutes earlier. Its key messages:

  • * Monsoonal moisture brings scattered showers and storms to the area today and Saturday, some of which may bring flash flooding and gusty outflow winds. * Temperatures rebound to near seasonal values over the weekend and next week. * Breezy southwest winds and drier conditions return next week as a trough sits off the West Coast.
Area forecast discussion, Jul 18, 10:24 AM PDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1024 AM PDT Fri Jul 18 2025

.KEY MESSAGES...

* Monsoonal moisture brings scattered showers and storms to the area
  today and Saturday, some of which may bring flash flooding and
  gusty outflow winds.

* Temperatures rebound to near seasonal values over the weekend and
  next week.

* Breezy southwest winds and drier conditions return next week as
  a trough sits off the West Coast.

&&

.DISCUSSION...through Thursday.

A line of showers and thunderstorms extending from southern Nevada
into southeastern California has been gradually weakening and slowly
moving west early this morning. This feature will become the focal
point of convection later this morning, but isolated to scattered
development should occur behind the boundary across much of the
forecast area in the afternoon as atmospheric instability increases.
The greatest POPs are over high terrain in southern Nevada where
orographic lift will assist in storm formation. PWATs will be lower
today compared to yesterday, but ensembles still indicate values 140
to 180 percent of normal this time of year. The greatest concern for
flash flooding is in central Nye and Lincoln counties where rainfall
totals should be the highest. Gusty outflow winds are also a hazard
with any storms that form. Drier air begins to move in from the west
on Saturday, but the remaining moisture supports additional storm
chances in Lincoln and Mohave Counties, as well as the Sierra and
Spring Mountains.

Below average temperatures persist today due continued moisture and
cloud cover. Highs will be 5-10 degrees below normal for most of the
area. As drier air moves in over the weekend and next week,
temperatures will rebound to more seasonal values. For Las Vegas,
this means highs in the low 100s. The drier air will also be
accompanied by increased southwest winds as a trough sits off the
West Coast. Chances for impactful winds appear modest (under 30%) at
this point, but breezes could be strong enough to elevate fire
weather conditions in areas that don't see much precipitation over
the next few days.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Outside
of any convective influences, expecting winds to remain light from
the south, favoring a southeast component during the morning hours.
However, vicinity thunderstorms are forecast to develop again this
afternoon, with gusty, erratic outflow winds possible in the valley.
Gusts of 20-40 knots possible (50%) with this activity. Chance of TS
at the airport around 25%. Scattered to broken clouds between 10-
12kft with skies clearing late tonight. Temperatures expected to
remain below 100F today.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Isolated to scattered
convection across the region this afternoon, primarily along the I-
15 corridor and southern Great Basin. Gusty, erratic outflow winds
of 20-40 knots possible near thunderstorms. Convective activity will
largely wane by sunset, but some may linger across the southern
Great Basin until ~06z. Barring any convective influences, winds
should follow typical, daily patterns. Scattered to broken clouds
between 10-12kft with skies clearing late tonight.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Meltzer
AVIATION...Woods

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 18, 11:28 AM PDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
1128 AM PDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Flood            Primm                   35.61N 115.39W
07/17/2025                   Clark              NV   Broadcast Media

            Heavy rain from thunderstorms caused
            flooding in and around Primm with the on and
            off ramps closed due to ponding. Runoff also
            caused the full closure of Interstate 15
            from approximately 5pm until 6pm. A total of
            1.50 inches of rain fell within 30 minutes.

0630 PM     Flash Flood      6 NW Ivanpah            35.39N 115.39W
07/17/2025                   San Bernardino     CA   Park/Forest Srvc

            Runoff from thunderstorms caused rocks and
            debris a few inches deep to wash over
            Morning Star Mine Road. Time was based on
            radar estimates.

&&

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:37 AM PDTAreal Flood AdvisoryVEFInyo, San Bernardino3 hr
Jul 18, 9:19 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr
Jul 18, 11:15 AM PDTAreal Flood AdvisoryVEFSan Bernardino3 hr

Nearby

Flash Flood Warnings in California, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.